How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64312
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Three weeks ago I developed a bad rash over the top two thirds

Resolved Question:

Three weeks ago I developed a bad rash over the top two thirds of my face.GPtold me that I had Cellulitis.I had a week on a specific antibiotic.GP not impressed with the result and gave me the second antibiotic which did work and gradually lost most of the swelling.I've just been back to show him my legs and arms where I've had a n unbearable itch since early summer.I've begged for relief for the itch but all I got was Diprobase.However when he saw the whole picture he changed his opinion on cellulitis and as we worked back through my medication list ,the only new one was Omeprazole.I stopped them immediately and return in 2 weeks for an assessment of the situation.It's quite severe and I wonder if my body will recover completely.I also have RH and have doing some background reading but have now given that up as one's eyes do light on th e more worrying stuff!I'm 75.Regards,Penny
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello
If you have a picture of the rash I will look at it.
Allergic reactions should stop, or gradually get better, once the offending agent is eliminated.
It is not so likely to have a reaction to a medicine unless you have had that class of medicine before.
All medicines have to be examined, even ones you have been on.
I would also suggest an ANA panel and sed rate, to rule out autoimmune problems.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

I'm intrigued by the ANA panel and sed rate.Is it connected in any way to ESR?

As a matter of interest the med which omeprazole replaced was another "prazole",Lanzoprazole but my tummy started feeling a little raw.As I had already had an ulcer I've been protected by any suitable med that might be popular at any given time!I'm now back to the old reliable-----Gaviscon.Sorry ,no picture of face but I would describe the rash as greyish- green mini bubbles.Delightful !!

Expert:  DrRussMD replied 2 years ago.
Yes
sed rate is ESR a marker of inflammation.
The ANA panel will give an indication if there is actually an autoimmune disease.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and 3 other Medical Specialists are ready to help you